Xanax withdrawl?

AK0603

New Member
My husband was Rx'd Xanax a couple months ago and has recently stopped using it due to his recovery with alcohol and his psychiatrist said it will not help only harm his recovery. So it's gone, for 10 days now he has been ill. Feeling dizzy, out of his head, verge of throwing up, shaky in the inside...I don't know if this is a normal reaction to stopping Xanax, he was taking .50 mg 2 -3 times a day for about 3 weeks, and before that he was only taking .25 mg 2 times a day. But he did stop cold turkey.
 

Suz

(the future) MRS. GERE
Amy, I think xanax is commonly difficult to withdraw from. You need to wean yourself. I'm not surprised to see that your husband is having a hard time considering he went cold turkey. Poor guy!

Suz
 

Hound dog

Nana's are Beautiful
I've always heard xanax has a really bad withdrawl. Poor husband. The doctor should have weaned him off of the medication.
 

everywoman

Active Member
One of my son's addictions is to xanex. He says the withdrawals are awful. I know that withdrawals can cause rebound anxiety---or anxiety sufferers to "feel" even more anxious. Is there another anxiety medication the dr. would be willing to try that is not so addictive?
 

KFld

New Member
I would have him talk to the doctor that prescribed it and let him know how he is feeling. If he's in recovery for alcohol, you don't want him feeling so bad that he turns to that. I'm surprised the doctor felt that would hurt his recovery from alcohol. I guess he probably feels it's another addiction and he should get past all of them, but he needs to handle it in the same way as he is the alcohol. An addiction is an addiction and I don't believe this would make it any easier for him. If he is going through withdrawals and he's going to meetings he needs to apply the program to both then. Hopefully that would help him get through this.
 
Top